Alert archive / California / Beach Hazards Statements in 2023
Beach Hazards Statement 1, NWS San Diego, CA
NWS San Diego, CA issued this beach hazards statement at Jan 2, 2023, 9:32 PM PST for Orange County, San Diego County, California. It took effect at Jan 5, 2023, 12:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 2, 2023, 9:32 PM PST (05:32 UTC)
- In effect from
- Jan 5, 2023, 12:00 PM PST
- Expired
- Jan 3, 2023, 9:19 PM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 05:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 5.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
115 WHUS46 KSGX 030532 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 932 PM PST Mon Jan 2 2023 CAZ043-552-031400- /O.NEW.KSGX.BH.S.0001.230105T2000Z-230107T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 932 PM PST Mon Jan 2 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... * WHAT...Very high surf of 10 to 14 feet expected at some beaches. * WHERE...San Diego County Coastal Areas and Orange County Coastal Areas. * WHEN...From late Thursday afternoon through Friday evening. * IMPACTS...Dangerous swimming and surfing conditions also with the chance of coastal flooding and beach erosion. * ADDITIONAL DETAILS...A west swell of 10 to 11 from around 270 degrees and a period of 15 to 17 seconds will result in areas of surf of 10 feet or greater. Highest surf will likely be in San Diego County. This should be a short-lived event as the swell will lower rapidly late Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Piers could be hazardous and might be closed during this event. && $$ Maxwell
3 follow-up statements
383 WHUS46 KSGX 030939 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 139 AM PST Tue Jan 3 2023 CAZ043-552-032200- /O.CON.KSGX.BH.S.0001.230105T2000Z-230107T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 139 AM PST Tue Jan 3 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING... * WHAT...Very high surf of 10 to 14 feet expected at some beaches. * WHERE...Beaches of San Diego County and Orange County. * WHEN...From late Thursday afternoon through Friday evening. * IMPACTS...Dangerous swimming and surfing conditions. Areas of coastal flooding and beach erosion probable. * ADDITIONAL DETAILS...A westerly swell of 10 to 12 feet and a period of 16 to 18 seconds will produce very high surf, highest in San Diego County. This should be a short-lived event as the swell will lower rapidly late Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
405 WHUS46 KSGX 032125 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 125 PM PST Tue Jan 3 2023 CAZ043-552-040600- /O.CON.KSGX.BH.S.0001.230105T2000Z-230107T0400Z/ San Diego County Coastal Areas-Orange County Coastal Areas- 125 PM PST Tue Jan 3 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE THURSDAY AFTERNOON THROUGH FRIDAY EVENING... * WHAT...Very high surf of 10 to 14 feet expected at some beaches. * WHERE...Beaches of San Diego County and Orange County. * WHEN...From late Thursday afternoon through Friday evening. * IMPACTS...Dangerous swimming and surfing conditions. Areas of coastal flooding and beach erosion probable. * ADDITIONAL DETAILS...A westerly swell of 10 to 12 feet and a period of 16 to 18 seconds will produce very high surf, highest in San Diego County. This should be a short-lived event as the swell will lower rapidly late Friday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
090 WHUS46 KSGX 040519 CFWSGX Coastal Hazard Message National Weather Service San Diego CA 919 PM PST Tue Jan 3 2023 CAZ043-041400- /O.CAN.KSGX.BH.S.0001.230105T2000Z-230107T0400Z/ /O.NEW.KSGX.SU.W.0001.230105T2000Z-230107T0200Z/ /O.NEW.KSGX.CF.Y.0001.230105T2000Z-230107T0200Z/ San Diego County Coastal Areas- 919 PM PST Tue Jan 3 2023 ...HIGH SURF WARNING IN EFFECT FROM NOON THURSDAY TO 6 PM PST FRIDAY... ...COASTAL FLOOD ADVISORY IN EFFECT FROM NOON THURSDAY TO 6 PM PST FRIDAY... ...BEACH HAZARDS STATEMENT IS CANCELLED... * WHAT...For the High Surf Warning, dangerously large breaking waves of 10 to 16 feet. For the Coastal Flood Advisory, minor coastal flooding expected. * WHERE...San Diego County Coastal Areas. * WHEN...From noon Thursday to 6 PM PST Friday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Breaking waves can sweep people off jetties and docks, and into dangerous seas. Life- threatening swimming conditions and significant beach erosion can be expected. * ADDITIONAL DETAILS...A westerly swell of 10 to 13 feet and a period of 16 to 18 seconds from 270 degrees will produce very high surf. The surf will steadily increase Thursday afternoon to around 10 feet, then increase to as high as 16 feet early Friday morning. This should be a short-lived event as the swell will lower rapidly late Friday and Friday night. Also, the following are the high tides for La Jolla: 3.5 feet at 939 PM Thursday 5.9 feet at 803 AM Friday Friday morning will be the time when coastal flooding is most likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Everyone should remain out of the water due to life-threatening surf conditions. Stay off of jetties, piers, and other waterside infrastructure. && $$ CAZ552-041400- /O.CAN.KSGX.BH.S.0001.230105T2000Z-230107T0400Z/ /O.NEW.KSGX.CF.Y.0001.230105T2000Z-230107T0200Z/ /O.NEW.KSGX.SU.Y.0001.230105T2000Z-230107T0200Z/ Orange County Coastal Areas- 919 PM PST Tue Jan 3 2023 ...COASTAL FLOOD ADVISORY IN EFFECT FROM NOON THURSDAY TO 6 PM PST FRIDAY... ...HIGH SURF ADVISORY IN EFFECT FROM NOON THURSDAY TO 6 PM PST FRIDAY... ...BEACH HAZARDS STATEMENT IS CANCELLED... * WHAT...For the Coastal Flood Advisory, minor coastal flooding expected. For the High Surf Advisory, large breaking waves of 8 to 13 feet. * WHERE...Orange County Coastal Areas. * WHEN...From noon Thursday to 6 PM PST Friday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. Dangerous swimming and surfing conditions and localized beach erosion. * ADDITIONAL DETAILS...A westerly swell of 10 to 13 feet and a period of 16 to 18 seconds from 270 degrees will produce very high surf. The surf will steadily increase Thursday afternoon to around 8 feet, then increase to as high as 13 feet early Friday morning. The limiting factor will be the southwest versus west orientation of the coastline. This should be a short-lived event as the swell will lower rapidly late Friday and Friday night. Also, the following are the high tides for La Jolla: 3.6 feet at 939 PM Thursday 6.0 feet at 803 AM Friday Friday morning will be the time when coastal flooding is most likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Inexperienced swimmers should remain out of the water due to dangerous surf conditions. && $$ Maxwell
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this beach hazards statement went out at Jan 2, 9:30 PM PST, 2 minutes earlier.
Area forecast discussion, Jan 2, 9:30 PM PST, 2 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
930 PM PST Mon Jan 2 2023
.SYNOPSIS...
The unsettled weather pattern continues. Light rain had once again
overspread areas along and west of the mountains, and will continue
through Tuesday. Some locally heavier rain will be possible, mainly
along the coast as front develops over the coastal waters with gusty
southerly winds. A stronger system will pummel the West Coast late
Wednesday into Thursday, which could soak us with heavier and more
widespread precipitation on Thursday. As we move into next weekend,
the weather looks dry and mild, but more weather could move in off
the Pacific next week.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Evening Forecast Updates...
* Small Craft Advisory for gusty south winds over the coastal waters
on Tuesday.
* Beach Hazard Statement for large west swell late Thu/Fri.
* POPS raised for this evening.
Widespread, very weak echoes were being detected on radar this
evening, and precipitation gages were responding with some reports
of a few hundredths of an inch along and west of the mountains.
Southwest winds have picked up over the mountains too, peak gusts
were in the 45-55 MPH range. The rain should pick up overnight along
and west of the mountains. The zone forecasts were updated to raise
POPs this evening, otherwise no further updates are planned. Hires
models do show some potential for an increase in rainfall along the
coast, but forecast amounts remain moderate and not too different
from the coast to the coastal slopes as the upslope is not terribly
favorable for much enhancement, and surface convergence should be a
good driver of precip over coastal areas late tonight into Tuesday
morning. The 00Z NAM12 and local WRF show a sfc low entering the CA
Bight with increasing and gusty southerly winds over the waters
generating good sfc convergence, so rainfall could be underdone. 95th
percentile 24-hr QPF amounts from HREF ensembles, while not
necessarily likely, show the potential for one inch plus amounts
through early afternoon along the coast. Either way, looks like a
wet day tomorrow, except over the deserts.
From previous discussion...
A nearly-zonal Pacific jet will begin to amplify later this week
and maintain a pattern of active weather across SoCal with several
storm systems set to move inland. A weaker 500mb shortwave will
be the driver for a weaker storm system arriving this evening.
Precipitation will be fairly light with this system, notably less
than the events of the New Year’s weekend storm. See the Hydrology
section below for details. Wind impacts will still be felt over
the mountains and into the desert foothills, with Advisories in
effect for these regions. Both wind and precipitation impacts look
to wind down later this evening.
The upper level pattern amplifies more on Wednesday,
characterized by a strong longwave trough and closed 500mb low
lifting northward. The attendant surface low will eventually bring
a warm front into Southern California, which may help to provide
some scattered showers late Tuesday night into Wednesday. The
better chance for heavier and more widespread precipitation occurs
with a cold front, which will also tap into a weak atmospheric
river component, late Wednesday night into Thursday. Precipitation
amounts will be heavier in portions of Orange County, the Inland
Empire, as well as the Santa Ana and San Bernardino County
Mountains, with lesser amounts to the south and east. Breezy pre-
frontal winds from the south will likely accompany this system
with weaker post-frontal westerly winds.
Friday and early Saturday look to remain mostly dry. However,
upper troughing remains in place through the weekend which will
support at least some lower-end rain chances. Will opt to keep
PoPs fairly low from the weekend onward, with roughly one-third of
ensemble EPS/GEFS members suggesting measurable precipitation at
various points through the weekend. By Sunday, about one-third to
almost half of ensemble members have precipitation falling in
SoCal.
The active and stormy pattern looks to continue into next week, as
model cluster analysis at days 6 and 7 as well as the day 8-10
range generally favors a persistent pattern of troughing over the
Eastern Pacific. Differences in the trough amplitude and
progression preclude further detail, but the unsettled pattern
looks to remain in place through next week.
&&
.AVIATION...
030500Z...BKN-OVC clouds mostly above 3000 ft MSL through 08Z Tue
will gradually lower to 2500-4000 ft MSL 08Z-12Z Tue west of the
mountains with bases mostly 4000 ft MSL or higher in the
mountains/deserts, continuing through 20Z Tue, then gradually rising
again. Areas of SHRA will occur with VIS 3-5 miles at times through
18Z Tue north of San Diego County and 22Z Tue in San Diego County.
Areas of higher terrain will be obscured through Tue.
Gusty south and west winds will continue in the mountains/deserts
with surface gusts 30-45 kt and will cause MOD-STG UDDFS in
passes/canyons.
&&
.MARINE...
Gusty south winds will occur Tuesday ahead of a cold front, with a
few gusts over 25 knots. Strongest winds will actually be in the
inner coastal waters and continue longer into Tuesday afternoon than
the outer waters. A Small Craft Advisory will be issued for Tuesday
for the winds. Another storm Thursday into Friday will bring strong
winds, possibly reaching gale force and hazardous seas. A separate
west swell of 10-13 feet with a period of 15-17 seconds, with
origins in the central Pacific will add to the combined seas.
&&
.BEACHES...
A potent west swell of 10-13 feet (10-11 feet even near the
beaches), 15-17 seconds from 270-275 degrees will arrive late
Thursday and continue Friday. This will likely bring surf of 10-14
feet, with a small possibility of higher surf, possibly the highest
since January 2010 or January 2012. This very high surf will be
short-lived and diminish rather quickly late Friday into Saturday. A
Beach Hazard Statement will be issued as an outlook.
&&
.HYDROLOGY...
Areas of light rain have already developed this evening, and
will become more widespread overnight through Tuesday. Rainfall
totals are forecast to range from 0.25 to 0.75 inch from the coast
into the valleys, and 0.50 to 1.50 inch in the mountains, with
little to no precipitation in the deserts. Much of this will runoff
as soils are saturated. Some local ponding of water will be possible
again in poorly drained areas, particularly along the coastal strip.
Coastal rainfall has the potential to be higher than currently
forecast, as this system is coming from a poorly sampled area and
could be more impactful based on the surface pattern. For now, not
enough evidence to make QPF changes.
There remains a slight chance for light warm frontal precipitation
on Wednesday and Wednesday evening, in advance of heavier and more
widespread rainfall as a cold front arrives late Wednesday night
into Thursday. Precipitation with this next event will end from
northwest to southeast on Thursday night. Rainfall totals for Orange
and southwestern San Bernardino Counties could range from 1.00 to
1.50 inches near the coast to 1.50 to 3.00 inches in the mountains
with locally greater amounts. For San Diego and western Riverside
Counties, rainfall from the coast to the mountains could range from
around one-inch north to one-half inch south. Areas near the
southern US border may see even less. For the high desert, rainfall
could range from 0.25 to 0.75 inch with one-tenth to one-half inch
in the lower deserts. Snow levels will lower to 6000 to 6500 feet on
Thursday with snowfall of 4 to 8 inches above 6500 feet with locally
around 12 inches on the higher peaks.
Saturated ground from this weekend’s rainfall combined with the
expected lighter precipitation Tuesday and Wednesday will lead to
more significant runoff Wednesday Night into Thursday, as well as
elevated stream and river levels. Urban and street flooding will
also be a concern with the late Wednesday-Thursday system mainly
in portions of Orange County, and the Inland Empire.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement from Thursday afternoon through Friday
evening for Orange County Coastal Areas-San Diego County
Coastal Areas.
Wind Advisory until 6 AM PST Tuesday for Apple and Lucerne
Valleys-Riverside County Mountains-San Bernardino County
Mountains-San Diego County Deserts-San Diego County
Mountains-San Gorgonio Pass Near Banning.
PZ...Small Craft Advisory from 8 AM to 3 PM PST Tuesday for Coastal
Waters from San Mateo Point to the Mexican Border and out
to 30 nm.
Small Craft Advisory from 5 AM to noon PST Tuesday for Waters
from San Mateo Point to the Mexican Border Extending 30 to
60 nm out including San Clemente Island.
&&
PUBLIC/HYDROLOGY...10/Adams
AVIATION/MARINE/BEACHES...MaxwellIn the hours before
Local storm report, Jan 2, 3:33 PM PST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
333 PM PST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 AM SNOW 8 SSE BIG BEAR CITY 34.17N 116.79W
01/01/2023 M1.0 INCH SAN BERNARDINO CA DEPT OF HIGHWAYS
BARTON FLATS REPORTED 1 INCH OF SNOW.
&&
AOTLocal storm report, Jan 2, 3:37 PM PST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
337 PM PST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY SNOW 5 ESE MT SAN JACINTO 33.82N 116.65W
01/01/2023 M6.0 INCH RIVERSIDE CA PARK/FOREST SRVC
MT SAN JACINTO TOP OF TRAM REPORTED BY LONG
VALLEY RANGER STATION. 8400 FEET.
&&
AOTLocal storm report, Jan 2, 3:46 PM PST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
346 PM PST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 2 NNW IDYLLWILD 33.77N 116.74W
01/02/2023 M3.0 INCH RIVERSIDE CA UTILITY COMPANY
CAMERAS SHOW 2 TO 3 INCHES SNOWFALL NEW AT
PINE COVE IDYLLWILD ALONG HIGHWAY 243.
&&
AOTLocal storm report, Jan 2, 3:48 PM PST, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
348 PM PST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY SNOW 4 ENE RUNNING SPRINGS 34.22N 117.04W
01/01/2023 M10.0 INCH SAN BERNARDINO CA BROADCAST MEDIA
CORRECTS PREVIOUS HEAVY SNOW REPORT FROM 4
ENE RUNNING SPRINGS. SNOW VALLEY REPORTED 4
TO 7 INCHES AT 7 AM JANUARY 1 AND TOTAL 7-10
INCHES BY 5 PM JANUARY 1.
&&
AOTLocal storm report, Jan 2, 3:51 PM PST, 5 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
351 PM PST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 PM SNOW 3 SE PALOMAR MOUNTAIN 33.29N 116.83W
01/01/2023 M2.0 INCH SAN DIEGO CA TRAINED SPOTTER
TOTAL SNOW ACCUMULATION OF 1.5 INCH.
&&
AOTLocal storm report, Jan 2, 3:53 PM PST, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN DIEGO CA
353 PM PST MON JAN 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 2 NNW IDYLLWILD 33.77N 116.74W
01/02/2023 M3.0 INCH RIVERSIDE CA UTILITY COMPANY
CAMERAS SHOW 2 TO 3 INCHES SNOWFALL NEW AT
PINE COVE IDYLLWILD ALONG HIGHWAY 243.
1159 PM HEAVY RAIN 2 WSW EL CAJON 32.79N 116.99W
01/01/2023 M1.30 INCH SAN DIEGO CA TRAINED SPOTTER
2 DAY STORM TOTAL.
0904 PM DEBRIS FLOW 7 WSW LAKE ELSINORE 33.61N 117.43W
01/01/2023 RIVERSIDE CA DEPT OF HIGHWAYS
BASKETBALL SIZED BOULDERS ON ORTEGA HIGHWAY
AT CANDY STORE.
0850 PM DEBRIS FLOW 1 NNW CABAZON 33.92N 116.77W
01/01/2023 RIVERSIDE CA DEPT OF HIGHWAYS
ROCKS AND DEBRIS IN ROADWAY SEMINOLE DR AT
MAIN STREET IN CABAZON.
0704 PM FLOOD 1 SSE VALLEY CENTER 33.21N 117.03W
01/01/2023 SAN DIEGO CA DEPT OF HIGHWAYS
WOODS VALLEY ROAD WAS FLOODED IN BOTH LANES
DUE TO RAINWATER RUNOFF AND POOR DRAINAGE.
0700 PM HEAVY RAIN 3 WSW SAN MARCOS 33.12N 117.22W
01/01/2023 M2.21 INCH SAN DIEGO CA NWS EMPLOYEE
STORM TOTAL PAST 24 HOURS. MINOR URBAN
FLOODING AT MIDNIGHT.
0600 PM HEAVY SNOW 4 ENE RUNNING SPRINGS 34.22N 117.04W
01/01/2023 M10.0 INCH SAN BERNARDINO CA BROADCAST MEDIA
CORRECTS PREVIOUS HEAVY SNOW REPORT FROM 4
ENE RUNNING SPRINGS. SNOW VALLEY REPORTED 4
TO 7 INCHES AT 7 AM JANUARY 1 AND TOTAL 7-10
INCHES BY 5 PM JANUARY 1.
0546 PM DEBRIS FLOW 2 ESE SANTA YSABEL 33.09N 116.65W
01/01/2023 SAN DIEGO CA DEPT OF HIGHWAYS
GIANT 4X5 FOOT BOULDER HIGHWAY 78 AT WYNOLA
ROAD.
0415 PM FLASH FLOOD 7 E HEMET 33.74N 116.85W
01/01/2023 RIVERSIDE CA DEPT OF HIGHWAYS
2022 FAIRVIEW BURN SCAR. RAINFALL RATE 0.5
TO 0.8 INCHES OBSERVED WITH PEAK 4 TO 5 PM.
SHOWERS AND ISOLATED THUNDERSTORMS. TOTAL
RAINFALL 1.30 INCHES JUST WEST OF CRANSTON
STATION NEAR VALLE VISTA AT BLACKBURN ROAD
AND STATE HIGHWAY 74. THE LOCATION HAD
FLOODING AT 230 PM AS WELL.
0409 PM SNOW 3 SE PALOMAR MOUNTAIN 33.29N 116.83W
01/01/2023 M2.0 INCH SAN DIEGO CA TRAINED SPOTTER
TOTAL SNOW ACCUMULATION OF 1.5 INCH.
0340 PM HAIL 4 NNE MORENO VALLEY 33.97N 117.23W
01/01/2023 E0.25 INCH RIVERSIDE CA TRAINED SPOTTER
HEAVY HAIL ACCOMPANIED BY HEAVY RAIN
ACCUMULATION.
0109 PM NON-TSTM WND GST 2 S HUNTINGTON BEACH 33.66N 118.00W
01/01/2023 M43 MPH ORANGE CA MESONET
MESONET STATION XHTG HUNTINGTON BEACH PIER.
0103 PM HEAVY RAIN 9 WNW LAKE ELSINORE 33.74N 117.45W
01/01/2023 M1.50 INCH RIVERSIDE CA TRAINED SPOTTER
RAINFALL PAST 48 HOURS.
0100 PM HEAVY SNOW 3 E BIG BEAR LAKE 34.24N 116.89W
01/01/2023 M7.0 INCH SAN BERNARDINO CA BROADCAST MEDIA
SNOW SUMMIT BEAR MOUNTAIN REPORTED 4 TO 7
INCHES OF SNOW JANUARY 1.
1252 PM HIGH SURF 1 NNW MISSION BEACH 32.81N 117.26W
01/01/2023 SAN DIEGO CA LAW ENFORCEMENT
MISSION BEACH LIFEGUARDS REPORTED MAXIMUM
SURF OF 9 FEET.
1000 AM HEAVY SNOW 5 ESE MT SAN JACINTO 33.82N 116.65W
01/01/2023 M6.0 INCH RIVERSIDE CA PARK/FOREST SRVC
MT SAN JACINTO TOP OF TRAM REPORTED BY LONG
VALLEY RANGER STATION. 8400 FEET.
1000 AM NON-TSTM WND DMG CORONADO 32.69N 117.18W
01/01/2023 SAN DIEGO CA NEWSPAPER
A PALM TREE CRUSHED A PARKED TOYOTA TUNDRA
DUE TO STRONG WINDS ESTIMATED ABOUT 40 MPH.
THE TRUCK WAS PARKED IN THE 900 BLOCK OF 8TH
STREET IN CORONADO. TIME ESTIMATED.
0930 AM FLOOD 3 NNW SAN DIEGO 32.76N 117.17W
01/01/2023 SAN DIEGO CA NWS STORM SURVEY
SAN DIEGO RIVER AT FASHION VALLEY REACHED
10.2 FEET. FASHION VALLEY ROAD HAD 1 FOOT OF
FLOWING WATER AND WAS CLOSED. AVENIDA DEL
RIO HAD 2 FEET OF FLOWING WATER AND WAS
CLOSED. FASHION VALLEY MALL ENTIRE LOWER
PARKING STRUCTURE WAS FILLED WITH 1 TO 2
FEET OF WATER. MISSION CENTER ROAD WAS
CLOSED BUT DID NOT HAVE FLOWING WATER.
RIVERVIEW DRIVE GOLF DRIVING RANGE WAS
FILLED WITH WATER. SAN DIEGO MISSION ROAD
ROAD HAD MINOR WATER FLOW DEBRIS AT CROSSING
BUT WAS OPEN.
0830 AM HEAVY SNOW 3 WSW BIG BEAR CITY 34.25N 116.89W
01/01/2023 M3.0 INCH SAN BERNARDINO CA DEPT OF HIGHWAYS
BIG BEAR YARD REPORTED 3 INCHES OF SNOW.
0800 AM NON-TSTM WND DMG 1 NW CARLSBAD 33.17N 117.34W
01/01/2023 SAN DIEGO CA NEWSPAPER
MULTIPLE TREES DOWN ALONG CARLSBAD VILLAGE
DRIVE AND HIGHLAND DRIVE DUE TO WIND GUSTS
ESTIMATED AROUND 40 MPH. TIME ESTIMATED.
0751 AM HEAVY RAIN 4 NNE SAN BERNARDINO 34.14N 117.27W
01/01/2023 M1.78 INCH SAN BERNARDINO CA TRAINED SPOTTER
STARTED AT 8PM ON 12/31/22.
0745 AM HEAVY RAIN 2 NNW ALISO VIEJO 33.60N 117.74W
01/01/2023 M1.40 INCH ORANGE CA TRAINED SPOTTER
STORM RAIN TOTALS FROM FRIDAY EVENING
THROUGH TODAY.
0740 AM HIGH SURF 3 SSE HUNTINGTON BEACH 33.66N 118.00W
01/01/2023 ORANGE CA LAW ENFORCEMENT
HUNTINGTON BEACH LIFEGUARDS REPORTED MAXIMUM
9 FOOT SURF AT HUNTINGTON BEACH PIER.
0733 AM DEBRIS FLOW 5 E RAMONA 33.05N 116.79W
01/01/2023 SAN DIEGO CA DEPT OF HIGHWAYS
REPORT OF A MUDSLIDE ON OLD JULIAN HIGHWAY
BY MM 4.5.
0732 AM SNOW 8 SSE BIG BEAR CITY 34.17N 116.79W
01/01/2023 M1.0 INCH SAN BERNARDINO CA DEPT OF HIGHWAYS
BARTON FLATS REPORTED 1 INCH OF SNOW.
0730 AM HEAVY SNOW ARROWBEAR LAKE 34.21N 117.08W
01/01/2023 M4.0 INCH SAN BERNARDINO CA DEPT OF HIGHWAYS
ARROWBEAR REPORTED 4 INCHES OF SNOW.
0657 AM HEAVY RAIN 6 NNE SAN DIEGO 32.80N 117.13W
01/01/2023 M1.60 INCH SAN DIEGO CA TRAINED SPOTTER
24 HOUR STORM TOTAL.
0657 AM FLOOD 2 ENE IMPERIAL BEACH 32.58N 117.09W
01/01/2023 SAN DIEGO CA DEPT OF HIGHWAYS
REPORT OF FLOODING ON THE PALM AVE OFF-RAMP
LANES ON I-5.
0647 AM DEBRIS FLOW 5 ENE SOLANA BEACH 33.02N 117.20W
01/01/2023 SAN DIEGO CA DEPT OF HIGHWAYS
REPORT OF A MUDSLIDE LEADING TO ROCKS AND
DIRT BLOCKING EASTBOUND LANES ON VIA DE
SANTA FE.
0605 AM FLOOD 7 NW LA MESA 32.84N 117.11W
01/01/2023 SAN DIEGO CA DEPT OF HIGHWAYS
REPORT OF FLOODING ON THE MT SOLEDAD FREEWAY
NEAR THE I-15 ON-RAMP.
0307 AM NON-TSTM WND GST IMPERIAL BEACH 32.57N 117.12W
01/01/2023 M46 MPH SAN DIEGO CA AWOS
AWOS STATION KNRS IMPERIAL BEACH.
0300 AM HEAVY SNOW 2 E RUNNING SPRINGS 34.21N 117.08W
01/01/2023 M4.0 INCH SAN BERNARDINO CA DEPT OF HIGHWAYS
*** 1 FATAL ***
VEHICLE DROVE OFF ROAD INTO DEEP CREEK OFF
OF HIGHWAY 18 AT ARROWBEAR DRIVE. LIKELY DUE
TO SNOW AND ICY ROADWAY AS TEMPERATURES WERE
DROPPING TO 32F. 4 INCHES SNOW REPORTED AT 7
AM BY SAN BERNARDINO PUBLIC WORKS. SIG ALERT
ON HIGHWAY 18 FOR VEHICLE RECOVERY AT 7 AM.
AT 3 AM CALTRANS REPORTED CONDITIONS TOO ICY
AND WATER TOO SWIFT TO RECOVER VEHICLE AND
SHUT DOWN BOTH LANES ON HIGHWAY 18. CORONER
DELAYED DUE TO ANOTHER CALL.
0257 AM NON-TSTM WND GST 2 WNW CORONADO 32.70N 117.22W
01/01/2023 M45 MPH SAN DIEGO CA AWOS
AWOS STATION KNZY NORTH ISLAND NAS.
0225 AM FLOOD 1 W LEMON GROVE 32.74N 117.05W
01/01/2023 SAN DIEGO CA DEPT OF HIGHWAYS
FLOODING REPORTED IN ALL LANES ON SR94 WEST
AT COLLEGE AVE. VEHICLE WAS STUCK AND
FLOODED OUT ON RIGHT SHOULDER.
0145 AM NON-TSTM WND GST 3 W CHULA VISTA 32.63N 117.14W
01/01/2023 M42 MPH SAN DIEGO CA MESONET
MESONET STATION XJST CORONADO CAYS.
1245 AM FLASH FLOOD 4 NW VISTA 33.24N 117.29W
01/01/2023 SAN DIEGO CA DEPT OF HIGHWAYS
CORRECTS PREVIOUS FLOOD REPORT FROM 1 N
OCEANSIDE. FLASH FLOODING ON SR78 AT COLLEGE
AVENUE REPORTED BY CALTRANS. FULL HIGHWAY
CLOSURE WITH DISABLED VEHICLES DUE TO WATER
UP TO 2.5 FEET DEEP. RAINFALL RATE 0.84
INCHES AT CRQ CARLSBAD AIRPORT MIDNIGHT TO 1
AM.
1231 AM FLOOD 2 NW CARLSBAD 33.18N 117.35W
01/01/2023 SAN DIEGO CA PUBLIC
FLOODING REPORTED ON SR78 WEST ON THE
ON-RAMP TO I-5 NORTH.
1225 AM FLOOD 1 NNW OCEANSIDE 33.20N 117.38W
01/01/2023 SAN DIEGO CA DEPT OF HIGHWAYS
FLOODING REPORTED IN THE RIGHT LANE ON I-5
SOUTH.
1130 PM FLASH FLOOD 1 WNW TUSTIN 33.75N 117.83W
12/31/2022 ORANGE CA FIRE DEPT/RESCUE
CORRECTS PREVIOUS FLOOD REPORT FROM 1 WNW
TUSTIN. OCFA REPORTS 2 VEHICLES WERE STUCK
IN WATER ON THE 4TH STREET OFF RAMP ON SR55
NORTHBOUND. OCCUPANTS WERE STUCK INSIDE AND
ON TOP OF THEIR VEHICLES AND REQUIRED
RESCUING. WATER WAS UP TO THE WINDSHIELD OF
THE 2 VEHICLES IN VIDEO POSTED BY OCFA PIO.
RAINFALL RATES 0.5 TO 0.7 INCH IN THE PAST
HOUR 10 TO 11 PM. 0.76 AT HICKS CANYON ALERT
WHICH IS NEAR HIGHWAY 261 EAST OF TUSTIN.
1122 PM FLOOD 2 W ORANGE 33.78N 117.87W
12/31/2022 ORANGE CA DEPT OF HIGHWAYS
CORRECTS PREVIOUS FLOOD REPORT FROM 2 W
ORANGE. FLOODING REPORTED ACROSS ALL LANES
ON SR22 EAST AT MAIN STREET.
0840 PM NON-TSTM WND GST 6 S LUCERNE VALLEY 34.36N 116.94W
12/31/2022 M62 MPH SAN BERNARDINO CA MESONET
MESONET STATION SE484 LUCERNE VALLEY
(SCE484).
0740 PM NON-TSTM WND GST 7 NNE LYTLE CREEK 34.35N 117.45W
12/31/2022 M75 MPH SAN BERNARDINO CA MESONET
MESONET STATION SE338 CAJON LOOKOUT
(SCE338).
0610 PM NON-TSTM WND GST 2 E ADELANTO 34.58N 117.38W
12/31/2022 M54 MPH SAN BERNARDINO CA AWOS
AWOS STATION KVCV VICTORVILLE AIRPORT.
&&
TARDYThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 9:27 PM PST | Small Craft Advisory | SGX | 18 hr | |
| Jan 3, 12:31 PM PST | Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 51 hr |
| Jan 3, 12:59 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 53 hr |
| Jan 3, 1:13 PM PST | Gale Watch | SGX | 8 hr |
Nearby
Beach Hazards Statements in California, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.